Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Variants of cyclic difference sets

Author: H. J. Ryser
Journal: Proc. Amer. Math. Soc. 41 (1973), 45-50
MSC: Primary 05B10
MathSciNet review: 0317960
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is an exploratory study of certain rare and intriguing configurations that are ``almost'' cyclic difference sets. The variants are of two types. We give precise definitions of the variants and then establish some nonexistence theorems. Only a few examples of the variants are known to us and their complete structure is far from understood.

References [Enhancements On Off] (What's this?)

  • [1] L. D. Baumert, Cyclic difference sets, Lecture Notes in Math., vol. 182, Springer-Verlag, New York, 1971. MR 44 #97. MR 0282863 (44:97)
  • [2] R. C. Bose and W. S. Connor, Combinatorial properties of group divisible incomplete block designs, Ann. Math. Statist. 23 (1952), 367-383. MR 14, 124. MR 0049144 (14:124e)
  • [3] M. Hall, Jr., Cyclic projective planes, Duke Math. J. 14 (1947), 1079-1090. MR 9, 370. MR 0023536 (9:370b)
  • [4] M. Hall, Jr. and H. J. Ryser, Cyclic incidence matrices, Canad. J. Math. 3 (1951), 495-502. MR 13, 312. MR 0043759 (13:312b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05B10

Retrieve articles in all journals with MSC: 05B10

Additional Information

Keywords: Circulant, cyclic difference set, finite projective plane, group divisible design, incidence matrix, planar difference set, symmetric block design
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society